Follow
Share

She sounds like she's in pain or trouble.She has a uti right now is on cipro, but it's only gotten 20% better, she's constantly moaning, talking in her bed. She's a type A personality and has always had to be doing something. Our bedrooms are next to each other and every time she crys out it crushes me. I feel like I can't take another niqht or day of this. What do I do?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
My sympathies for your loss of your mother. When I took certain types of medications, I had nightmares and I realized I was not only talking but reaching out to touch someone or something close by and once I stopped the drug, I stopped having these nightmares. UTI's can cause a lot of what she was going thru but meds can cause them too. Some of us don't realize it but when we sleep, our brain cells are doing "housecleaning" of our memories that sometimes cause talking to them. The cells will decide if a particular memory is to be stored in long term memory and if not, will stay in short term memory which will be swept away eventually and forgotten. Sometimes, we're just trying to adjust to some of the memories and where to put them. She was probably having end of life transitioning, maybe even talking to others who passed long before her on whether it was time for her to go. Many of us pass away with no problems at all and others argue with someone about going...good luck in your handling your grief and may you both rest in peace now.
Helpful Answer (0)
Report

Thealand - our condolences to you on the loss of your mother. What a wonderful present to have died in her sleep at 100! God Bless and keep you and your family as you grieve...
Helpful Answer (0)
Report

Thelaland, You have my heartfelt sympathy on the loss of your Mother. In hindsight it is possible she was already transitioning to the other side and talking to relatives that passed before her. It was always difficult to tell with my Mom if it was an infection or if she was having end of life transitioning. May she rest in peace and may you find strength in that you did a tremendous job as a caregiver to your Mom. {{Hugs}}, Katie.
Helpful Answer (2)
Report

thanks to everyone who answered my question. I think now in hindsight she was planning her wake. She passed away in her sleep Feb. 2nd she was 100 and 3 months old.
Helpful Answer (1)
Report

Try ear plugs. Try an antihistamine which will put you to sleep, and/or give her some OTC melatonin (non drug) and she will sleep like a baby.
Helpful Answer (0)
Report

Wear earplugs and run a fan at night when you're sleeping.
Helpful Answer (0)
Report

It sounds like cipro was not the drug of choice for the UTI. Did they do a culture and check sensitivity? It could be that another antibiotic would do a much better job.

About the talking at night -- my father had mixed dementia. He often would wake up in the middle of the night and cite Bible verses. It was always startling and kind of psycho when I heard him. My mother, who was in the same room, said that she never heard him. That made it even stranger. Living in a house with two people with dementia is never normal.
Helpful Answer (0)
Report

If she on any other medication? My mom would babble, like talking in her dreams, for hours in bed. When she was taken off medication that wasn't for her anyway, she stopped. And UTI's can make people do the craziest things.....
Helpful Answer (2)
Report

If you check with the doctor and do all the medical suggestions and things are still the same try earplugs. Or a sound machine. White noise or some have several sounds. Ocean, rain, etc.
Helpful Answer (0)
Report

Is she trying to touch or scratch her privates? Does her belly make strange noises? Does she have a fever? Does she squeeze your hand as she moans? does she eat before meds to keep belly full? Call the doctor, its not right for anyone to suffer like this if so. my mom babbles at night and laughs alot but she cannot speak. For her 3mg nature made melatonin melts works most nights. Best of luck.
Helpful Answer (0)
Report

My Mom would do this sometimes when she had a UTI and was on antibiotics. It would eventually stop as the antibiotics took effect, and then she would sleep for a couple days. I don't know where she got all the energy to talk all night during these spells and it was scary. Not sure if these episodes were caused by the infection or the antibiotic. I would let her doctor know what is going on and he might prescribe something for anxiety. Hopefully this will subside as the infection clears.
Helpful Answer (2)
Report

Nightmares. Report this to the MD, he may have a med that will help.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.